Geometry of the Josephson effect

Anandan, Jeeva S. ; Pati, Arun K. (1997) Geometry of the Josephson effect Physics Letters A, 231 (1-2). pp. 29-37. ISSN 0375-9601

Full text not available from this repository.

Official URL:

Related URL:


We investigate the geometry of the Josephson tunneling current between two superconductors separated by an insulator. We obtain the geometric phase and the Fubini-Study metric in Feynman's treatment of the Josephson effect. The zero-voltage Josephson tunneling current is shown to be purely a geometric quantity, proportional to the speed of transportation of the state vector in its projective Hilbert space. The time rate of change of the non-cyclic geometric phase is calculated and is related to this speed.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:104482
Deposited On:09 Mar 2018 11:37
Last Modified:09 Mar 2018 11:37

Repository Staff Only: item control page